It is currently Sun Aug 20, 2017 12:15 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sat Jan 18, 2014 12:50 am 
Offline
Power Poster
Power Poster

Joined: Fri Jan 17, 2014 8:14 pm
Posts: 66
Does anyone else feel Suboxone doesn't last as long as it's supposed to? I've been stabilized on 4 mg for 8 months now. However, I have to take it in 2 separate doses--morning and evening. If I go 24 hours between doses I start withdrawing (i.e. Sweating, chills, runny nose/eyes, aches, crazy anxiety and fatigue). I take it every single day. So shouldn't it be built up? And what's up with the supposed 36 hour half life? I desperately want to wean off. but if I can't even go a full day without wd symptoms on my regular dose, how can I?


Top
 Profile  
 
PostPosted: Sat Jan 18, 2014 1:45 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Your total daily dose is too low-- or you absorbing enough to get blood levels above the ceiling effect throughout the dosing interval. Google 'optimize absorption of suboxone' and read my post on the Talk Zone-- make certain you are actually getting what you are taking (average dosing allows for absorption of less than 30% of a dose-- and people who take it carelessly get less than that).

What other meds are you on? Some meds change the metabolism of buprenorphine.

Finally.... remember that you cannot have it both ways. To get the benefit of buprenorphine, you must have a blood level that stays above the ceiling threshold. THAT is what makes it 'feel' stable-- NOT the long half life (although the long half life helps it stay above the threshold level). But if your intent is to taper, than by definition, you will be on doses below the ceiling threshold. During a taper, buprenorphine essentially acts as an agonist, once you get below around 4 mg per day (depending on dosing efficiency). That is why people often increase dosing frequency during a taper.

I recommend that people get stable 'for real' before thinking of tapering-- and that probably means a higher daily dose, or more efficient dosing. But you will lose the stability during the taper-- as you drop below the ceiling level. Hopefully that makes sense....


Top
 Profile  
 
PostPosted: Fri Feb 14, 2014 12:03 pm 
Offline
Power Poster
Power Poster

Joined: Mon Jul 26, 2010 3:09 pm
Posts: 86
I've been having same issues after I stopped all benzos about 6 months ago.Slow tapering worked very well.WD's,which was anxiety attacks,were greatly improved by deep breathing,no smoking and reduction in coffee.I still get anxiety attacks but once I understood how powerful they were and what they were they lost power.Fear can play tricks on your mind.

If I dose twice a day I get by but I still don't feel like I'm getting the effects as I do when I fully dose.

If I take my full dose I feel better than I have for quite a while,but in 8 hours ,energy drops,depression starts and I get tired and restless.

I've been on same dosage of Suboxone for a long time only benzos have been decreased or I take sleep aids to get good sleep.Since I've stopped both sleep aids and benzos I'm finding bupe is just not having the same effect.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Feb 14, 2014 1:22 pm 
Offline
Power Poster
Power Poster

Joined: Fri Jan 17, 2014 8:14 pm
Posts: 66
I know exactly what you mean with the dosing. If I take my full dose in the morning then I feel good through work (or like you said, for about 8 hours) then I hit a wall and feel anxious, tired, and cranky followed by a sweaty horrible nights sleep. If I take the dose split up, i don't feel nearly as good, but I'm able to take care of my daughter in the evenings and sleep without being miserable.
Wow...That was novelistic. I suck at paraphrasing


Top
 Profile  
 
PostPosted: Fri Feb 14, 2014 1:28 pm 
Offline
Power Poster
Power Poster

Joined: Fri Jan 17, 2014 8:14 pm
Posts: 66
I've been steady at 4 mg for over 9 months. And still don't feel 'stable'. Wouldn't my brain have adapted to this dose by now? So many people say they don't have wd symptoms till 3 days after the last dose and I want to know how! Is that only the case for people who take much higher daily doses?
Ugh I want off this stuff.


Top
 Profile  
 
PostPosted: Fri Feb 14, 2014 1:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hi,

Did you read the above post by Dr. J (suboxdoc)?

I agree that it sounds like your 4mg daily dose is not high enough to keep you stable. And you want to taper so you could probably count on symptoms following you as you reduce if you taper anytime in the near future.

I think what you might want to try is raise your dose to 4mg TWICE per day for a TOTAL of 8mg and see how that feels after giving it some time. Bet you will notice a large improvement in the way you feel. Then after you spend some stable time on that dose you can begin a taper if you choose to do so.

suboxdoc wrote:
Google 'optimize absorption of suboxone' and read my post on the Talk Zone-- make certain you are actually getting what you are taking (average dosing allows for absorption of less than 30% of a dose-- and people who take it carelessly get less than that).
Like Dr. J. says, your not getting the full benefit on a dose anyway. We lose some of it during the dissolving process.

I think if it were me I would raise my dose, give it several days at the new dose, and see if that makes any difference. Bet you will be surprised it will. I think it's worth trying, but of course it's totally up to you.

Karen


Top
 Profile  
 
PostPosted: Fri Feb 14, 2014 1:56 pm 
Offline
Power Poster
Power Poster

Joined: Fri Jan 17, 2014 8:14 pm
Posts: 66
Karen--

Thank you for your reply. I somehow missed my e-mail notification when Dr. J replied to my initial post. I feel bad for not replying back when he took the time to answer. If you read this, Dr. J., my apologies!
I was on 8 mg when I began Suboxone treatment. Then I lost my insurance and was unable to pay the $800 a month to stay in the program. (That includes the prescription) I then applied for a medical card but I live in Southern West Virginia and the number of people here who have Medicaid and need Suboxone therapy is unreal. I have been on a waiting list for months.
Therefore, I have to buy it illegally. I really hate having to do it that way. Especially considering Im a single mother and have a career that I've worked so hard for. If I were to get caught...I can't even imagine.
Consequently, I can't afford to buy enough to take 8 mg daily anymore. Though I wish I could. But enough of my pity party. ;) Hopefully this is just a (long) bump in the road.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group